Missouri, 2006Damaging Wind in Missouri, July 18, 2006
July 18, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 18, 3:21 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 18, 3:21 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT TUE JUL 18 2006
.DISCUSSION...
THE HEAT CONTINUES. CONDITIONS HAVE MATERIALIZED PRETTY MUCH AS
EXPECTED YESTERDAY WITH THE RESURGENCE OF HUMIDITY FROM POOLING
SFC DPTS...CREATING SOME OPPRESSIVE CONDITIONS ALONG AND SOUTH OF
THE I-70 CORIDOOR. SFC DPTS IN THIS ZONE INVOF OF THE WK FRONT
HAVE BEEN IN THE MIDDLE TO UPPER 70S WITH HEAT INDEX VALUES
GENERALLY AVERAGING 105 TO 110. THE DNR SITE IN NORTH ST LOUIS HAS
REPORTED AN AMBIENT AIR TEMP OF 99 DEGREES AND HEAT INDEX OF 117
FOR THE LAST SEVERAL HOURS...IT IS LIKELY WORSE IN THE CENTER OF
DOWNTOWN. THE ONLY AREAS WHICH HAVE BEEN SPARED THE EXTREME HEAT
ARE FAR NRN MO WHERE TEMPS AND SFC DPTS ARE A TAD LOWER THAN
YESTERDAY AND SCNTRL IL WHICH HAD A SLOWER START DUE TO THE
MORNING CONVECTION.
THE WEAK FRONT WAS SITUATED JUST SOUTH OF I-70 AT 20Z WITH THE
HEAT AND HUMIDITY CONTRIBUTING TO EXTREME LEVELS OF CAPE IN EXCESS
OF 5000 J/KG. THE CAP WAS WEAKENING FROM STL SOUTH AND EAST AND A
TSRA WAS TRYING TO DEVELOP IN THE EASTERN OZARKS. I HAVE KEPT SOME
SLGT CHANCE POPS IN FOR THIS EVENING BASICALLY ALONG AND SOUTH OF
THE CDFNT PSN. IF WE CAN GET SOME TSRA TO DVLP IT WILL LIKELY GO
SVR GIVEN THE EXTREME INSTABILITY...HOWEVER ANY COVERAGE IS
EXPECTED TO REMAIN LOW...GENERALLY ISOLD TO WDLY SCT.
THE PROLONGED PERIOD OF DANGEROUS HEAT IS EXPECTED TO CONTINUE
THROUGH THURSDAY EVENING WITH ALL INDICATIONS THAT WED AND THURSDAY
WILL BE HOTTER THAN TODAY. THE BNDRY SHOULD LIFT NWD ON WEDNESDAY
AS THE UPR RIDGE RELOADS AND THEN THE BNDRY BECOMES ILL-DEFINED
IN THE AFTERNOON OVER IL. THURSDAY LOOKS LIKE IT WILL BE THE
HOTTEST DAY OF THE SUMMER WITH WSWLY LOW LEVEL FLOW AHEAD OF THE
NEXT CDFNT...A PRONOUNCED LOW LVL THERMAL RIDGE WITH H85 TEMPS AOA
+25 DEGC...AND COMPRESSIONAL WARMING AHEAD OF THE FRONT. IF THERE
IS ANY SAVING GRACE IT LOOKS AS THOUGH THE CURRENT EXTREME SFC
DPTS SHOULD DIMINISH SOME WITH THE MORE WLY COMPONENT TO THE SFC
FLOW ON THURS.
THE CURRENT HEADLINES STILL LOOK EXCELLENT AND THE REMAINDER OF
THE EASTERN OZARKS HAS BEEN NOW PLACED IN A HEAT ADVSRY WITH THAT
AREA FLIRTING WITH AFTERNOON HEAT INDEX VALUES OF 105. THE
GUIDANCE...SPCLY THE WRF-NAM IS NOW SUGGESTING A BIT SLOWER SWD
PUSH TO THE NEXT EAST-WEST COLD FRONT ON FRI AND A SLOWER ARRIVAL
OF THE COOLER AIR AND LOWER HUMIDITY. THIS MAY PROLONG THE HEAT
SOME INTO FRIDAY OVER THE SRN HALF OF MO INTO SRN IL. GIVEN THE
INCONSISTENCY IN THE MODEL GUIDANCE AT THIS PERIOD WE HAVE DECIDED
TO ADDRESS ANY RESIDUAL HEAT ISSUES FOR THIS PERIOD WHEN THEY
BECOME MORE APPARENT.
INITIAL PCPN THREAT WITH THE CDFNT ON THURSDAY AFTERNOON MAY BE
LIMITED DUE TO CAPPING BUT SHOULD STEADILY INCREASE FRI INTO EARLY
SAT AS SVRL SHRTWVS COME INTO PLAY...TEMPS COOL AND MOISTURE INCREASES.
THE PATTERN SHIFT ALLUDED TO YESTERDAY STILL IS FORECAST FOR THE
WEEKEND INTO EARLY NEXT WEEK WITH THE CENTER OF THE UPR RIDGE
RETROGRADING TO NEAR THE WEST COAST AND TROFFING THRU THE ERN
U.S.. ESSENTIALLY THIS WILL BRING US WELCOME COOLER AND DRIER AIR
WITH HIGHS IN THE 80S AND LOWS IN THE 60S.
GLASS
&&
.AVIATION...
FOR THE 18Z TAFS...CDFNT EXTDG FM NEAR CMI TO JUST N OF STL TO SRN
KS. ISOLATED TRWS EAST OF TAF SITES SEVERAL HOURS AGO HAVE
DIMINISHED. MAY STILL SEE SOME ISOLATED DEVELOPMENT AS FRONT MOVES
THRU...BUT WILL LEAVE TAF SITES DRY FOR NOW. OTHERWISE...SFC WNDS
SHOULD BE MAINLY NELY NORTH OF THE CDFNT...WITH SCATTERED CU/AC THRU
EVENING HOURS...THEN WENT SKC AFTER THAT. WINDS TO SWITCH TO THE SE
BY MID MORNING ON WEDNESDAY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-SHELBY-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS
CITY-STE. GENEVIEVE-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR IRON-MADISON-REYNOLDS.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Jul 18, 2:45 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT TUE JUL 18 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-191100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
PIKE IL-RALLS-RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS-
ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
324 PM CDT TUE JUL 18 2006
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST
CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. DUE TO
THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...SOME OF THE STORMS THAT
DO FORM MAY BECOME SEVERE FOR SHORT PERIODS OF TIME...CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH THURSDAY...
WITH HIGH TEMPERATURES FROM 95 TO 100 AND HEAT INDICES FROM 105 TO
115 EACH AFTERNOON AND EARLY EVENING.
THE CHANCE FOR THUNDERSTORMS WILL RETURN AREAWIDE ON FRIDAY
THROUGH SATURDAY AS A COLD FRONT PUSHES ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
MOZ084-085-099-191100-
IRON-MADISON-REYNOLDS-
324 PM CDT TUE JUL 18 2006
...A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM CDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES SOUTH
THROUGH THE AREA. DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...
SOME OF THE STORMS THAT DO FORM MAY BECOME SEVERE FOR SHORT
PERIODS OF TIME...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAT AND HUMIDITY LEVELS WILL REMAIN HIGH THROUGH THURSDAY...
WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S AND HEAT INDICES
APPROACHING 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING.
THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND PERSIST
THROUGH SATURDAY AS A COLD FRONT PUSHES THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jul 18, 4:25 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 E FARMINGTON 37.78N 90.35W
07/18/2006 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
AT ST. FRANCOIS...STE. GENEVIEVE COUNTY LINE.
&&
TILLYLocal storm report, Jul 18, 4:29 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
529 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 8 W COFFMAN 37.78N 90.35W
07/18/2006 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
ALONG ST. FRANCOIS...STE. GENEVIEVE COUNTY LINE.
&&
TILLYLocal storm report, Jul 18, 5:18 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL FREDERICKTOWN 37.56N 90.30W
07/18/2006 E0.75 INCH MADISON MO TRAINED SPOTTER
&&
TILLYLocal storm report, Jul 18, 5:36 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 S IRONTON 37.57N 90.64W
07/18/2006 IRON MO LAW ENFORCEMENT
POWER LINES DOWN...OTHER LARGE DEBRIS THROWN AROUND.
&&
TILLYLocal storm report, Jul 18, 6:03 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 4 S IRONTON 37.54N 90.64W
07/18/2006 E0.75 INCH IRON MO TRAINED SPOTTER
&&
TILLYThunderstorm Wind, Reynolds
- When
- July 18, 6:20 PM CST
- Where
- Reynolds County, 2 mi NNE of Centerville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.467, -90.950
Numerous trees were blown down on Route 21 north northeast of Centerville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 18, 20063 deaths · 12 events
- Damaging Wind in Pennsylvania, July 18, 20062 deaths · 1 injured · 62 kt wind · 1 event
- Hail and Damaging Winds in Indiana, July 18, 20061 death · 1 injured · $59,000 · 1.75 in hail · 27 events
- Hail and Damaging Wind in Vermont, July 18, 200612 injured · $35,000 · 1 in hail · 2 events
- Damaging Wind in Arizona, July 18, 20061 injured · $1.0 million · 75 kt wind · 1 event
- Flash Flood and Hail in West Virginia, July 18, 2006$908,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Maine, July 18, 2006$18,000 · 1.75 in hail · 58 events
- Hail and Damaging Winds in Maryland, July 18, 2006$126,000 · 1 in hail · 14 events
- Hail and Damaging Wind in Mississippi, July 18, 2006$170,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Indiana, July 18, 2006$100,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Mississippi, July 18, 2006$100,000 · 0.75 in hail · 2 events
- Lightning Strike in Maine, July 18, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523487.